Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2013, 9:55 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 9:55 PM CDT (02:55 UTC)
- Expired
- May 21, 2013, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 10:03 PM CDT | TSTM WND DMG | 3 N Bellevue, TN | POWER LINES DOWN ON GOWEN ROAD IN WEST NASHVILLE |
| May 21, 10:05 PM CDT | TSTM WND DMG | Belle Meade, TN | TREE AND POWER LINES BLOWN DOWN IN BELLE MEADE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KOHX 220255
SVROHX
TNC021-037-220330-
/O.NEW.KOHX.SV.W.0069.130522T0255Z-130522T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 PM CDT
* AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PEGRAM...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...BELLEVUE...JOELTON...FOREST HILLS...BELLE MEADE...OAK
HILL...MADISON...ANTIOCH...OLD HICKORY...HERMITAGE...LAKEWOOD AND
BELLS BEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3635 8682 3637 8672 3634 8672 3629 8664
3626 8664 3624 8659 3617 8657 3613 8653
3608 8652 3608 8654 3604 8657 3605 8712
3635 8713 3637 8697 3639 8690
TIME...MOT...LOC 0255Z 258DEG 31KT 3613 8700
$$
SHAMBURGER2 follow-up statements
563
WWUS54 KOHX 220314
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1014 PM CDT TUE MAY 21 2013
TNC021-220324-
/O.CAN.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
CHEATHAM TN-
1014 PM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEATHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
3625 8664 3624 8659 3617 8657 3610 8652
3608 8652 3608 8655 3604 8657 3605 8704
3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0314Z 258DEG 31KT 3616 8680
$$
TNC037-220330-
/O.CON.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
DAVIDSON TN-
1014 PM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIDSON
COUNTY UNTIL 1030 PM CDT...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELLE MEADE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...OLD HICKORY...MADISON...HERMITAGE...ANTIOCH...
BELLEVUE...JOELTON...OAK HILL...LAKEWOOD...FOREST HILLS...BELLE
MEADE AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
3625 8664 3624 8659 3617 8657 3610 8652
3608 8652 3608 8655 3604 8657 3605 8704
3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0314Z 258DEG 31KT 3616 8680
$$
SHAMBURGER394
WWUS54 KOHX 220329
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CDT TUE MAY 21 2013
TNC037-220337-
/O.EXP.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
DAVIDSON TN-
1029 PM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY WILL EXPIRE AT
1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
3625 8664 3624 8659 3617 8657 3610 8652
3608 8652 3608 8655 3604 8657 3605 8704
3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0327Z 258DEG 31KT 3618 8666
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:17 PM CDT, 38 minutes earlier.
Area forecast discussion, May 21, 9:17 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 917 PM CDT TUE MAY 21 2013 .MESOSCALE UPDATE...THUNDERSTORMS CONTINUE TO MOVE ACROSS OUR WESTERN COUNTIES...LIKELY PRODUCING 40 MPH WIND GUSTS...SMALL HAIL AND HEAVY DOWNPOURS. THE AREA IS MOVING EAST 30-35 MPH. THE STORMS STILL HAVE THE POTENTIAL TO FLARE UP BRIEFLY WITH WIND GUSTS OVER THE NEXT HOUR OR 2...BUT THE TREND SHOULD BE FOR WEAKENING AS THEY APPROACH MORE STABLE AIR ALONG AND EAST OF I 65. WE ARE CONCERNED WITH LOCALIZED FLOODING FROM THE HEAVY DOWNPOURS AND THE MODERATE RAIN AREAS TRAILING THE MAIN BAND OF STORMS. LOTS OF STORMS ONGOING FROM THE MID SOUTH BACK TO TX. IT LOOKS LIKE THESE SOUTHERN STORMS ARE GOING TO CUT OFF LATE NIGHT ACTIVITY FARTHER NORTH. SO...ALTHOUGH WE MAY SEE SHOWERS AND STORMS LATE INTO THE NIGHT...IT APPEARS THERE NOT BE ANY ADDITIONAL LINES OF STRONG TO SEVERE AFTER THIS INITIAL ONE. 13 && .PREV DISCUSSION... /ISSUED 306 PM CDT TUE MAY 21 2013/ DISCUSSION... ..STRONG TO SEVERE STORMS POSSIBLE ON AND OFF THROUGH WEDNESDAY AFTERNOON-EVENING... CURRENTLY...AN AREA OF SHOWERS AND STORMS OVER EASTERN MIDDLE TN CONTINUES TO PRODUCE TORRENTIAL RAINFALL AND MARGINALLY SEVERE HAIL OR JUST UNDER SEVERE LIMITS...AS WELL AS ISOLATED DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE T-STORM WATCH OVER OUR FIVE FAR EASTERN COUNTIES UNTIL 02Z...BUT WE WILL BE ABLE TO CANCEL THAT WELL BEFORE THEN. STRONG TO POSSIBLY SEVERE CELLS WILL CONTINUE THERE FOR THE NEXT 1-2 HOURS. ANOTHER LINE OF STRONG STORMS IS CURRENTLY OVER ARKANSAS AND THIS WILL PUSH EAST INTO MIDDLE TN MOSTLY LIKELY WELL AFTER 00Z. A FEW ISOLATED STORMS STREAMING NORTH AHEAD OF THIS SECOND LINE THOUGH COULD SQUEAK INTO SOUTHWEST MIDDLE TN AND BE CAPABLE OF PRODUCING STRONG WINDS/HAIL THIS AFTERNOON-EVENING. SO FOR THE REST OF TODAY...THE FOCUS ON SEVERE WEATHER WILL SHIFT FROM OUR FAR EAST TO OUR SOUTHWEST THROUGH 7PM-ISH. TONIGHT...THE LINE OF CONVECTION PUSHING OUT OF ARKANSAS WILL LIKELY BE OVERTAKEN BY CONVECTION IN EASTERN OK. THE SOUTHERN PORTION OF THE LINE WILL LIKELY TAKE OVER AS WE HAVE STABILIZED FROM TODAY'S CONVECTION. THUS...WOULD NOT BE SURPRISED TO SEE THIS LINE APPROACH MIDDLE TN LATE TONIGHT-EARLY WEDNESDAY MORNING AND WEAKEN CONSIDERABLY IF NOT DISSIPATE COMPLETELY. EITHER OCCURRENCE WILL YIELD ANOTHER CHANCE TO DESTABILIZE AHEAD OF THE UPPER LEVEL LOW...WITH MORE STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY LATE MORNING BUT ESPECIALLY IN THE AFTERNOON. WE'LL HAVE BETTER SHEAR IN PLACE AS WELL...WITH THE BEST CHANCE OF SEVERE ALONG AND EAST OF I-65. SPC PLACED US IN A DAY TWO SLIGHT RISK...AGAIN WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ALTHOUGH THE SFC BOUNDARY WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT...MORE SHOWERS AND STORMS (LIKELY NON-SEVERE) WILL ACCOMPANY THE TRAILING UPPER LOW THROUGH THURSDAY AND WE WILL FINALLY DRY OUT THURSDAY NIGHT WEST TO EAST. THEREAFTER...LOTS OF QUESTION WHETHER OR NOT WE DRY OUT AND RIDGE OUT VIA THE GFS...OR THE WARM FRONT FROM A PLAINS LOW EXTENDS EASTWARD INTO MIDDLE TN...KEEPING CHANCES OF RAIN ACROSS THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. FOR NOW HAVE SLIGHT CHC POPS OVER THE NE SUNDAY NIGHT-MONDAY. FOR TEMPS...WENT WITH LOWER- THAN-MEX IN CASE EURO PANS OUT. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 21, 4:01 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT TUE MAY 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-222115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 401 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THROUGH TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE MISSISSIPPI RIVER WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING AND PUSH EASTWARD OVERNIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...THOUGH THE BEST CHANCE WILL BE WEST OF I-65 CLOSER TO THE ALABAMA BORDER TONIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS THAT TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON WEDNESDAY. AN UPPER LEVEL LOW PUSHING ACROSS THE AREA ON WEDNESDAY WILL BRING YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE. THE BEST CHANCE WILL BE ALONG AND EAST OF I-65 WEDNESDAY AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THIS AFTERNOON...TONIGHT AND WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Special weather statement, May 21, 8:28 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CDT TUE MAY 21 2013
TNZ005>007-022>026-056-057-093-220230-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WAYNE-
828 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WAYNE COUNTIES...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKSVILLE...TO
NEAR CAMDEN...THEN SOUTHWARD NEAR THE WESTERN BORDER OF PERRY
COUNTY. THE LINE OF STORMS WAS MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE...HOUSTON COUNTY
AIRPORT...CAMDEN...BIG SANDY...MOUSETAIL LANDING STATE
PARK...NEW JOHNSONVILLE...TENNESSEE RIDGE...WAVERLY...I-40 NEAR THE
TENNESSEE RIVER...AND LOBELVILLE.
SMALL HAIL...AND BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH
THESE STORMS.
LAT...LON 3622 8814 3663 8754 3665 8688 3621 8734
3591 8762 3541 8775 3535 8801 3539 8803
3541 8798 3546 8805 3549 8799 3553 8798
3561 8804 3569 8802 3572 8804 3581 8798
3581 8802 3585 8805 3584 8819
19Local storm report, May 21, 8:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL 9 SSW CENTERVILLE 35.68N 87.50W
05/21/2013 E0.75 INCH HICKMAN TN EMERGENCY MNGR
RELAYED VIA AMATEUR RADIO.
1235 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/21/2013 DAVIDSON TN EMERGENCY MNGR
OVER 25 REPORTS OF TREES AND POWERLINES DOWN CITYWIDE
REPORTED FROM OEM
1238 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
05/21/2013 WILLIAMSON TN TWITTER
TREES AND POWERLINES DOWN ALONG A FEW ROADS IN FRANKLIN
FROM GUST FRONT WINDS.
1242 PM HAIL MURFREESBORO 35.85N 86.39W
05/21/2013 E0.70 INCH RUTHERFORD TN EMERGENCY MNGR
PEA SIZE HAIL UP TO DIME SIZE HAIL AT THE EOC
1247 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
05/21/2013 WILSON TN TWITTER
TREES AND POWER LINES DOWN ALONG SADDLEWOOD DRIVE WITH
THE GUST FRONT
1247 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
05/21/2013 WILSON TN AMATEUR RADIO
SHINGLES BLOWN OFF A HOME IN MOUNT JULIET FROM GUST
FRONT WINDS.
1252 PM TSTM WND DMG 3 E BELINDA CITY 36.17N 86.42W
05/21/2013 WILSON TN TRAINED SPOTTER
LARGE CRANE DOWN ALONG HIGHWAY 109.
0101 PM HAIL LA VERGNE 36.00N 86.57W
05/21/2013 E0.70 INCH RUTHERFORD TN TRAINED SPOTTER
0105 PM HAIL 2 NNE SMYRNA 36.01N 86.50W
05/21/2013 E0.88 INCH RUTHERFORD TN AMATEUR RADIO
NICKEL HAIL AT KMQY.
0109 PM TSTM WND GST 2 NNE SMYRNA 36.01N 86.50W
05/21/2013 M77 MPH RUTHERFORD TN AWOS
66 KNOTS REPORTED AT KMQY.
0118 PM HAIL 3 N LEBANON 36.25N 86.32W
05/21/2013 E1.00 INCH WILSON TN TRAINED SPOTTER
QUARTER SIZE HAIL AND STRONG WINDS.
0133 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
05/21/2013 SMITH TN TRAINED SPOTTER
MULTIPLE TREES DOWN AROUND TOWN
0136 PM TSTM WND GST ALEXANDRIA 36.08N 86.03W
05/21/2013 M54 MPH DE KALB TN TRAINED SPOTTER
0148 PM HAIL 2 N SHELBYVILLE 35.52N 86.45W
05/21/2013 E0.88 INCH BEDFORD TN AMATEUR RADIO
DIME TO NICKEL HAIL FALLING.
0152 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
05/21/2013 SMITH TN 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
0202 PM TSTM WND DMG 4 SW GAINESBORO 36.32N 85.70W
05/21/2013 JACKSON TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0215 PM TSTM WND DMG 6 NW COOKEVILLE 36.22N 85.58W
05/21/2013 PUTNAM TN EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON PLUNK WHITSON ROAD IN DOUBLE
SPRINGS AREA.
0215 PM TSTM WND DMG 5 W COOKEVILLE 36.16N 85.60W
05/21/2013 PUTNAM TN EMERGENCY MNGR
ROOF BLOWN OFF BARN AT WEST GATE ROAD AND HIGHWAY 70.
0216 PM TSTM WND DMG 4 NNW COOKEVILLE 36.21N 85.53W
05/21/2013 PUTNAM TN EMERGENCY MNGR
TREES DOWN NEAR THE INTERSECTION OF KNIGHTS CHAPEL ROAD
AND SHIPLEY ROAD.
0216 PM TSTM WND DMG BYRDSTOWN 36.57N 85.13W
05/21/2013 PICKETT TN TRAINED SPOTTER
TREE DOWN ON HOUSE IN BYRDSTOWN ON MAIN STREET...ALSO
POWER OUTAGES REPORTED.
0220 PM TSTM WND DMG 7 WNW LIVINGSTON 36.41N 85.44W
05/21/2013 OVERTON TN PUBLIC
WINDS ESTIMATED AT OVER 50 MPH. TREE FELL ON HOME.
0222 PM TSTM WND GST 3 NW SPARTA 35.97N 85.51W
05/21/2013 E60 MPH WHITE TN AMATEUR RADIO
WIND IN EXCESS OF 60 MPH 3.2 MILES NW OF SPARTA AIRPORT
WITH TREE LIMBS DOWN IN ROADWAY.
0223 PM HAIL 9 NE MONTEREY 36.21N 85.11W
05/21/2013 M0.88 INCH OVERTON TN PUBLIC
NEAR MUDDY POND
0224 PM TSTM WND DMG 1 E COOKEVILLE 36.16N 85.49W
05/21/2013 PUTNAM TN EMERGENCY MNGR
TREES DOWN NEAR DRY VALLEY ROAD AND BUCK MOUNTAIN ROAD.
0225 PM TSTM WND DMG 3 N COOKEVILLE 36.20N 85.51W
05/21/2013 PUTNAM TN TWITTER
TREES DOWN NEAR DODSON BRANCH ROAD AND BARTLETT ROAD IN
COOKEVILLE.
0226 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/21/2013 JACKSON TN LAW ENFORCEMENT
TREES DOWN ACROSS JACKSON COUNTY...WITH POWER OUT IN
HALF THE COUNTY.
0240 PM TSTM WND DMG 5 NE GAINESBORO 36.41N 85.59W
05/21/2013 JACKSON TN 911 CALL CENTER
ROOF BLOWN OFF HOUSE ON SUGAR CREEK ROAD.
0242 PM TSTM WND DMG 8 W LIVINGSTON 36.39N 85.47W
05/21/2013 OVERTON TN TRAINED SPOTTER
TREE FELL ON HOUSE ON OLD UNION ROAD IN HILHAM.
0259 PM TSTM WND DMG ALLARDT 36.38N 84.88W
05/21/2013 FENTRESS TN TRAINED SPOTTER
LARGE TREE BLOCKING TRAFFIC ON MOUNT HELEN ROAD IN
ALLARDT. CAUSED A TRAFFIC ACCIDENT WITH NO INJURIES.
0300 PM HAIL FAIRFIELD GLADE 36.00N 84.90W
05/21/2013 M0.70 INCH CUMBERLAND TN TRAINED SPOTTER
0300 PM HAIL FAIRFIELD GLADE 36.00N 84.90W
05/21/2013 E0.50 INCH CUMBERLAND TN TRAINED SPOTTER
0300 PM TSTM WND DMG 9 SSW ALLARDT 36.26N 84.94W
05/21/2013 FENTRESS TN EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN AND A CARPORT WAS
DAMAGED IN THE GRIMSLEY AREA.
&&
EVENT NUMBER OHX1300417 OHX1300419 OHX1300425 OHX1300418 OHX1300423
OHX1300426 OHX1300428 OHX1300420 OHX1300421 OHX1300422 OHX1300424
OHX1300442 OHX1300427 OHX1300430 OHX1300429 OHX1300431 OHX1300437
OHX1300440 OHX1300432 OHX1300447 OHX1300439 OHX1300434 OHX1300435
OHX1300433 OHX1300444 OHX1300436 OHX1300438 OHX1300445 OHX1300443
OHX1300441 OHX1300446 OHX1300448
SHSpecial weather statement, May 21, 8:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT TUE MAY 21 2013
TNZ024-025-057-058-060-093-094-220230-
DICKSON-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-MAURY-WAYNE-
854 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS...
LAWRENCE...LEWIS...MAURY AND WAYNE COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCEWEN TO 13 MILES
SOUTH OF COLLINWOOD...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...PINEWOOD...
HOHENWALD...KIMMINS...IRON CITY...WESTPOINT...NUNNELLY...
CENTERVILLE...ST. JOSEPH...DICKSON...GORDONSBURG AND CHARLOTTE.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO A THREAT WITH THESE
STORMS.
LAT...LON 3501 8784 3549 8774 3549 8773 3551 8769
3555 8769 3557 8765 3561 8766 3564 8770
3618 8758 3621 8718 3605 8718 3597 8721
3586 8722 3584 8719 3500 8723
TB12Local storm report, May 21, 9:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG LINDEN 35.61N 87.84W
05/21/2013 PERRY TN LAW ENFORCEMENT
SHERIFFS DEPT REPORTED A TREE DOWN ON OLD LINDEN HWY
NEAR LINDEN.
&&
EVENT NUMBER OHX1300449
TB12Special weather statement, May 21, 9:24 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CDT TUE MAY 21 2013
TNZ026-027-059>061-094-095-220245-
CHEATHAM-DAVIDSON-GILES-LAWRENCE-MARSHALL-MAURY-WILLIAMSON-
924 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...GILES...
LAWRENCE...MARSHALL...MAURY AND WILLIAMSON COUNTIES...
AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WHITE BLUFF TO LAWRENCEBURG...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE
LEOMA...HENRYVILLE...LAWRENCEBURG...SUMMERTOWN...MOUNT
PLEASANT...GOODSPRING...AND FAIRVIEW.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3500 8746 3546 8741 3545 8730 3547 8727
3554 8729 3562 8735 3575 8723 3597 8721
3618 8715 3621 8719 3625 8717 3625 8719
3637 8685 3635 8681 3640 8674 3501 8683
TB12Special weather statement, May 21, 9:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE MAY 21 2013
TNZ026-027-059>061-094-095-220330-
CHEATHAM-DAVIDSON-GILES-LAWRENCE-MARSHALL-MAURY-WILLIAMSON-
942 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...GILES...
LAWRENCE...MARSHALL...MAURY AND WILLIAMSON COUNTIES...
AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND CITY TO 11
MILES EAST OF LEXINGTON...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WILLIAMSPORT...FAIRVIEW...MOUNT
PLEASANT...KINGSTON SPRINGS...ASHLAND CITY...COLUMBIA...LEIPERS FORK
AND NATCHEZ TRACE AT HIGHWAY 96.
SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SOME SMALL TREE LIMBS AND OTHER MINOR WIND DAMAGE MAY OCCUR WITH
THESE STRONG WINDS.
LAT...LON 3500 8727 3500 8728 3616 8718 3618 8715
3619 8717 3632 8716 3637 8673 3624 8659
3610 8652 3597 8663 3579 8661 3579 8666
3575 8670 3568 8664 3546 8667 3536 8659
3533 8660 3525 8675 3526 8682 3499 8684
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:10 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| May 21, 7:11 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 49 min |
| May 21, 7:47 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 58 min |
| May 21, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 45 min |
| May 21, 8:28 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Perry | 62 min |
| May 21, 8:54 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lawrence, Lewis | 36 min |
| May 21, 9:24 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Giles, Lawrence, Maury, Williamson | 21 min |
| May 21, 9:42 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Giles, Marshall, Maury, Williamson | 48 min |
| May 21, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Sumner, Williamson | 46 min |
| May 21, 11:39 PM CDT | Special Weather Statement | OHX | Cannon, Coffee | 36 min |
| May 22, 2:15 AM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury | 60 min |
| May 22, 4:33 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Putnam | 57 min |
| May 22, 4:34 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Putnam | 56 min |
| May 22, 4:43 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.